Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 55, NWS Jackson, MS

February 18, 2000Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Feb 18, 2000, 5:29 PM CST for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 5:29 PM CST (23:29 UTC)
Expired
Feb 18, 2000, 6:15 PM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Morehouse Parish, LA, West Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182331
SVRJAN
LAC067-123-190015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 615 PM CST

* AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 15 MILES WEST OF OAK GROVE...OR 5 MILES   
  SOUTH OF BONITA...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR OAK GROVE AT 545 PM CST

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.

64




What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:20 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 18, 2:20 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST FRI FEB 18 2000

SEVERE TSTORM POTENTIAL THE MAIN FORECAST CHALLENGE TONIGHT...THEN
THINGS SETTLE DOWN SIGNIFICANTLY AFTER 09Z SATURDAY WITH TEMPERATURES
COOLING DOWN SIGNIFICANTLY ALL OF THE FORECAST AREA BY 00Z SUNDAY.
INITIAL LOOK AT VARIOUS PARAMETERS ON GRIB/SPECTRAL MODELS INDICATE
THE ETA HAS BEST HANDLE ON CURRENT COLD FRONT POSITION/SPEED AS
NGM/AVN A LITTLE TOO FAST AND HAVE FRONT OUTRUNNING THE QPF FIELDS
WHICH DOESN/T LOOK LIKELY WITH KANSAS SHORTWAVE/MISSOURI SURFACE LOW
RACING EAST ON HEELS OF 130-150KT 250 MB JET MAX OVER OHIO/TN
VALLEYS. ETA WILL BE USED WITH MODIFICATIONS AS IT UNDERDOES THE
DRY MID LEVELS TONIGHT AND IS TOO COOL AT THE SURFACE...THUS
UNDERDOING MID LEVEL LAPSE RATES AND INSTABILITY. OTHERWISE...REST
IS FINE.

TONIGHT...BEST CHANCE FOR SEVERE CONVECTION TO BE NORTH AND WEST OF
A NATCHEZ MS-JACKSON MS-COLUMBUS MS LINE WHERE BEST UPPER LEVEL
SUPPORT/1000-850MB MOISTURE CONVERGENCE/ AND SHEAR WILL BE OVER
THESE AREAS AS BOTH RR ENTRANCE REGIONS OF UPPER/LOWER JETS MOVE
ACROSS NORTHERN MS. WITH RECORD TO NEAR RECORD HIGHS TODAY (WHICH
ETA UNDERESTIMATED)...MODIFICATION OF JAN 12Z SOUNDING SHOW THE
FOLLOWING ENVIRONMENTAL PARAMETERS: 700-500MB LAPSE RATES OF NEAR
6.5 DEG C/KM...LIFTED INDICES AROUND -5...CAPES AROUND 2500
J/KG...0-3KM STORM RELATIVE HELICITIES 300-450 AND WET BULB ZEROES
AT AROUND 8000 KFT DUE TO DRY AIR AT 700 MB WHICH WILL LEND TO GOOD
EVAPORATIVE COOLING. THUS...SPC/S LOCATION OF SLIGHT RISK OVER NW
HALF OF FORECAST AREA LOOKS GOOD. WIDELY SCATTERED SHOWERS ALSO
FORMING ON DIFFERENTIAL HEATING BOUNDARY WELL AHEAD OF MAIN SQUALL
LINE OVER CENTRAL AR INTO NW LOUISIANA. THIS WILL HAVE TO BE WATCH
CLOSELY FOR POSSIBLE...RAPID SUPERCELL DEVELOPMENT NORTH OF I-20 IF
MESO-ETA MOISTURE CONVERGENCE PROGS PAN OUT AS THESE STORMS WOULD
HAVE THE ENVIRONMENT FOR THEMSELVES. AS FRONT MOVES THROUGH CENTRAL
AND SOUTH MISSISSIPPI AFTER 04-06Z...STORMS SHOULD WEAKEN AS THEY
PROPAGATE AWAY FROM UPPER SUPPORT. LOOK AT RADAR HAS 1ST PD POP
TREND TO BE LIKELY NW ZONES...TO GOOD CHANCE CENTRAL TO SCATTERED/
WIDELY SCATTERED SE ZONES. MAIN THREAT WILL BE HAIL AND DAMAGING
WINDS WITH MAIN SQUALL DO TO  AFOREMENTIONED PARAMETERS. TORNADO
WATCH #39 IN EFFECT UNTIL 7 PM  LOCAL TIME NORTHWEST OF A CROSSETT
AR-GREENWOOD MS-GRENADA MS LINE.

SATURDAY THROUGH SUNDAY...WIDELY SCATTERED SHOWERS WITH ISOLATED
THUNDER MAY LINGER IN THE EXTREME SOUTHEAST EARLY...WITH MOST
LOCATIONS SEEING PARTIAL CLEARING AND MUCH COOLER TEMPERATURES BY
AFTERNOON. 290-300K ISENTROPIC PROGS AND PROGGED SOUNDINGS INDICATE
ENOUGH DRYING/MIXING TO BREAK OUT EARLY MORNING STRATUS BY 15-18Z AS
STRONG SURFACE HIGH BUILDS INTO SOUTHERN PLAINS. LOW LEVEL CAA TO BE
PRETTY SIGNIFICANT WITH 15-20 DEG COOLER TEMPS FOR THIS WEEKEND WITH
NORTH FLOW AROUND 10 KTS AND PLENTY OF SUN. WE WELCOME BACK FEBRUARY.
SUNDAY MAY BE A FEW DEGREES WARMER...BUT NOT MUCH. GENERALLY TAKING
BLEND ON FAN/FWC MOS FOR BOTH LOWS/HIGHS.

IN EXTENDED...UPPER RIDGE DEVELOPS OVER SOUTHERN US WITH NWLY/DRY
FLOW FOR THE LOWER MISSISSIPPI VALLEY. RETURN FLOW BEHIND EXITING
SURFACE HIGH SHOULD RESULT IN TEMPERATURES REBOUNDING BACK TOWARDS
70 DEGREES WITH SCATTERED PRECIPITATION WEDNESDAY AS NEXT SYSTEM
DEVELOPS OVER SRN PLAINS AND COLD FRONT APPROACHES FROM THE WEST.

QPF DISCUSSION: APPROACHING COLD FRONT WILL MOVE RAPIDLY THROUGH THE
FA BY 12Z ON SATURDAY. MOST OF THE RAINFALL WILL ACCOMPANY THE
FRONT...THEREFORE...QPF NUMBERS WILL BE HIGHEST IN THE NORTHWEST
EARLY AND TREND TOWARD THE SOUTHEAST. MOST AMOUNTS WILL BE 1/2 TO 1
INCH.

PRELIM NUMBERS
JAN 048/057 035/062 5100
MEI 052/058 032/063 4200

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
05/02

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:47 PM CSTSevere Thunderstorm WarningJANMorehouse43 min
Feb 18, 5:56 PM CSTSevere Thunderstorm WarningJANEast Carroll34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.